Alert archive / California / Wind Advisories in 2018
Wind Advisory 48, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jun 16, 2018, 3:11 AM PDT. It took effect at Jun 16, 2018, 1:00 PM PDT. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2018, 3:11 AM PDT (10:11 UTC)
- In effect from
- Jun 16, 2018, 1:00 PM PDT
- Expired
- Jun 18, 2018, 3:00 AM PDT
- In force
- 38 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
092 WWUS76 KLOX 161011 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 311 AM PDT Sat Jun 16 2018 CAZ037-161730- /O.NEW.KLOX.WI.Y.0048.180616T2000Z-180617T0400Z/ San Luis Obispo County Interior Valleys- Including the cities of Paso Robles and Atascadero 311 AM PDT Sat Jun 16 2018 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... * WINDS...Southwest to west 15 to 25 with gusts to 40 mph. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highway 101 north of of the Cuesta Pass and Highways 41 and 46. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ059-161730- /O.NEW.KLOX.WI.Y.0048.180616T2000Z-180617T0400Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 311 AM PDT Sat Jun 16 2018 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... * WINDS...Southwest to west 20 to 30 with gusts to 45 mph. Isolated gusts to 55 mph in the foothills near Lake Palmdale. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 14 and 138. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$
7 follow-up statements
867 WWUS76 KLOX 161654 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 954 AM PDT Sat Jun 16 2018 CAZ059-170100- /O.EXT.KLOX.WI.Y.0048.180616T2000Z-180617T1000Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 954 AM PDT Sat Jun 16 2018 ...WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM PDT SUNDAY... * WINDS...Southwest 20 to 30 with gusts to 45 mph. Isolated gusts to 65 mph in the foothills near Lake Palmdale. * IMPACTS...Strong winds will make driving difficult, especially for high profile vehicles. This includes Highways 14 and 138. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ037-170100- /O.CON.KLOX.WI.Y.0048.180616T2000Z-180617T0400Z/ San Luis Obispo County Interior Valleys- Including the cities of Paso Robles and Atascadero 954 AM PDT Sat Jun 16 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... * WINDS...Southwest to west 15 to 25 with gusts to 40 mph. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highway 101 north of of the Cuesta Pass and Highways 41 and 46. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Gomberg/Sirard
376 WWUS76 KLOX 170036 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 536 PM PDT Sat Jun 16 2018 CAZ059-170900- /O.EXT.KLOX.WI.Y.0048.000000T0000Z-180618T0400Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 536 PM PDT Sat Jun 16 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PDT SUNDAY... * WINDS...Southwest 20 to 30 with gusts to 45 mph. except 25 to 40 mph with Isolated gusts to 65 mph in the foothills near Lake Palmdale. * IMPACTS...Strong winds will make driving difficult, especially for high profile vehicles. This includes Highways 14 and 138. Areas of blowing dust can suddenly and dangerously reduce visibilities to near zero. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ037-170400- /O.CON.KLOX.WI.Y.0048.000000T0000Z-180617T0400Z/ San Luis Obispo County Interior Valleys- Including the cities of Paso Robles and Atascadero 536 PM PDT Sat Jun 16 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...Southwest to west 15 to 25 with gusts to 40 mph. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highway 101 north of of the Cuesta Pass and Highways 41 and 46. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Kaplan
267 WWUS76 KLOX 170355 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 855 PM PDT Sat Jun 16 2018 CAZ037-170500- /O.EXP.KLOX.WI.Y.0048.000000T0000Z-180617T0400Z/ San Luis Obispo County Interior Valleys- Including the cities of Paso Robles and Atascadero 855 PM PDT Sat Jun 16 2018 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... Winds have lowered to below advisory levels, therefore the wind advisory for the San Luis Obispo County Interior Valleys has been allowed to expire. $$ CAZ059-171200- /O.CON.KLOX.WI.Y.0048.000000T0000Z-180618T0400Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 855 PM PDT Sat Jun 16 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT SUNDAY... * WINDS...Southwest 20 to 30 with gusts to 45 mph. except 25 to 40 mph with Isolated gusts to 55 mph in the foothills near Lake Palmdale. * IMPACTS...Strong winds will make driving difficult, especially for high profile vehicles. This includes Highways 14 and 138. Areas of blowing dust can suddenly and dangerously reduce visibilities to near zero. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Kaplan
802 WWUS76 KLOX 171110 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 410 AM PDT Sun Jun 17 2018 CAZ059-171930- /O.CON.KLOX.WI.Y.0048.000000T0000Z-180618T0400Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 410 AM PDT Sun Jun 17 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...Southwest 20 to 30 with gusts to 45 mph. except 25 to 40 mph with Isolated gusts to 55 mph in the foothills near Lake Palmdale. * IMPACTS...Strong winds will make driving difficult, especially for high profile vehicles. This includes Highways 14 and 138. Areas of blowing dust can suddenly and dangerously reduce visibilities to near zero. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Rorke
095 WWUS76 KLOX 171923 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1223 PM PDT Sun Jun 17 2018 CAZ059-180330- /O.CON.KLOX.WI.Y.0048.000000T0000Z-180618T0400Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 1223 PM PDT Sun Jun 17 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...Southwest 20 to 30 with gusts to 45 mph. except 25 to 40 mph with isolated gusts to 55 mph in the foothills near Lake Palmdale. * IMPACTS...Strong winds will make driving difficult, especially for high profile vehicles. This includes Highways 14 and 138. Areas of blowing dust can suddenly and dangerously reduce visibilities to near zero. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ jld
372 WWUS76 KLOX 180317 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 817 PM PDT Sun Jun 17 2018 CAZ059-181000- /O.EXT.KLOX.WI.Y.0048.000000T0000Z-180618T1000Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 817 PM PDT Sun Jun 17 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PDT MONDAY... * WINDS...Southwest 20 to 30 with gusts to 45 mph. except 25 to 40 mph with isolated gusts between 50 and 60 mph in the foothills near Lake Palmdale. * IMPACTS...Strong winds will make driving difficult, especially for high profile vehicles. This includes Highways 14 and 138. Areas of blowing dust can suddenly and dangerously reduce visibilities to near zero. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Kaplan
705 WWUS76 KLOX 181016 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 316 AM PDT Mon Jun 18 2018 CAZ059-181130- /O.EXP.KLOX.WI.Y.0048.000000T0000Z-180618T1000Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 316 AM PDT Mon Jun 18 2018 ...WIND ADVISORY HAS EXPIRED... There are no longer widespread advisory level gusts and the wind advisory has expired. There will continue to be isolated advisory level gusts in the Lake Palmdale area through dawn. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 15, 11:57 PM PDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jun 15, 11:57 PM PDT, 3 hours 14 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
1157 PM PDT Fri Jun 15 2018
.SYNOPSIS...15/829 PM.
The marine layer will deepen overnight to the coastal slopes as
an upper trough moves over the region this weekend. Most areas
should remain partly to mostly cloudy west of the mountains with
some drizzle or light rain at times. Significantly cooler this
weekend with gusty winds across the Antelope Valley each afternoon.
Warming expected by mid week...with some interior areas reaching
the 90s to lower 100s.
&&
.SHORT TERM (FRI-MON)...15/814 PM.
Most of the mid and high level clouds from Aletta have pushed
towards the east, while the moisture from Bud is remaining mostly
to the east as well. Looks like a high cloud shield from Bud will
move in across L.A. County this evening while most of the forecast
area to the north will only have a few high clouds. The latest
GOES-Visible Satellite imagery was indicating low clouds moving
in across the Central Coast and along the immediate coast of Los
Angeles County. Latest AMDAR sounding near LAX showed the marine
layer around 1500 ft deep, but this should increase significantly
to over 3000 to 3500 ft overnight into Saturday.
As far as today, the upper level trough began to move across the
region and pushing the upper ridge eastward towards Texas. Onshore
flow was a tad stronger compared to yesterday but with lowering H5
heights and thickness lvls, high temps lowered significantly with
5 to 13 degrees of cooling from yesterday. Paso Robles cooled down
from 89 to 76, with similar temp comparison to Long Beach. As the
trough continues to deepen over the area, low clouds will deepen
quickly overnight reaching the coastal slopes by early Saturday
morning. There should be some patchy drizzle in some areas west of
the mountains, but could see areas of drizzle or light rain around
the San Gabriel foothills after midnight which would include La
Canada and La Crescenta. Highs for Saturday are expected to drop
an additional 6 to 17 degrees with highs well below normal. Highs
will only reach the upper 60s to lower 70s both Sat and Sunday.
Both days will see very slow clearing of low clouds, possibly
staying cloudy well into the afternoon for some areas, with a
chance of some coastal areas remaining cloudy all day. LAX-DAG
surface gradient expected to reach +10 MB Sat afternoon. Strong
onshore flow should generate some advisory level winds across the
Antelope Valley both Saturday and Sunday.
Sunday looks like the best chance for some light rain
possibilities west of the mountains as models are picking up on a
relatively weak disturbance associated with the upper trough that
could squeeze out some light rain from SLO to L.A. County early
Sunday morning. Rainfall amounts will remain light, so no real
concerns except slippery roads. Again, skies should remain mostly
cloudy, unless a reverse clearing scenario develops where coastal
areas clear out late morning or early afternoon while inland areas
remain partly to mostly cloudy all day.
***From Previous Discussion***
Improving conditions Monday as the upper low moves into Nevada
and Idaho. Should see a 5-10 degree warm up in temps on average,
though the biggest jumps across the interior where highs will
still be about 5 degrees below average for mid June.
.LONG TERM (TUE-FRI)...15/151 PM.
Warming trend set to really kick in Tuesday and Wednesday as
the GFS, ECMWF, and GEM now all favor a faster exit to the trough
and rebuilding of a strong upper ridge over the west coast. By
Thursday we could be looking at highs in the 80s for coastal
zones, close to 100 for the warmest coastal valleys and 105 for
the Antelope Valley with little change Friday. Confidence in this
warm up is higher than it was yesterday but would like to see at
least another consistent model cycle or two before really jumping
on the heat wave bandwagon for late next week.
&&
.AVIATION...16/0655Z.
At 0550Z at KLAX, the marine layer was 1600 feet deep. The top of
the marine inversion was around 2500 feet with a temperature near
21 degrees Celsius.
Moderate confidence in the non-desert TAFs. IFR/MVFR cigs with
MVFR/VIS will persist through the morning. Cigs may bounce between
IFR and low MVFR levels. Late morning or early afternoon the cstl
cigs should rise to high MVFR or Low VFR levels and there is a 20
percent chc that cigs will scatter out after 22Z. There is a 30
percent chc that the vly sites will not scattered out and will
maintain a low VFR cig.
For KPMD and KWJF, there is hi confidence in TAFs. Gusty southwest
afternoon and evening winds may produce ocnl lower vsbys in
blowing dust.
KLAX...Moderate confidence in TAF. There is a 30 percent chc cigs
will remain at MVFR levels overnight. The transition to bkn022 may
be as early as 19Z. There is a 20 percent chc of SCT conds after
22Z.
KBUR...Moderate confidence in TAF. There is a 30 percent chc cigs
will remain at MVFR levels overnight. There is a 30 percent chc
of no afternoon clearing.
&&
.MARINE...15/1043 PM.
Generally high confidence in the current forecast. Across the
outer waters, Small Craft Advisory (SCA) level winds for zones
PZZ670 and PZZ673 will diminish to below (SCA) thresholds. There's
a 30%-40% chance of SCA level winds for all outer water zones Tue
and Wed. Otherwise, winds and seas should remain largely below SCA
levels thru the forecast period.
For the inner waters N of Point Conception, there is a 30% chance
of SCA level winds on Tue, otherwise winds and seas should remain
below SCA levels thru Wed.
Over the inner waters S of Point Conception, winds and seas are
expected to be below SCA levels tonight through next Wed, altho
there is a 20% chance of SCA level gusts at times over the E Santa
Barbara Channel for Mon night and Tue.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect until 3 AM PDT Saturday for
zones 670-673. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (MON-FRI).
No significant hazards expected.
&&
PUBLIC...Kaplan/MW
AVIATION...Rorke
MARINE...Kaplan
SYNOPSIS...Delerme
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 6:55 AM PDT | Small Craft Advisory | LOX | 3 hr | |
| Jun 16, 2:29 PM PDT | Small Craft Advisory | LOX | 7 hr |
Nearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.